MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
Per the field clinical specialist, during a transcatheter aortic valve replacement (tavr) procedure using a 23 mm sapien 3 ultra valve, it appeared that the distal struts may have momentarily hung-up during deployment.The distal portion of the balloon began to inflate initially but seemed to catch, while the proximal portion continued to expand.Once balloon expansion progressed, the distal segment ultimately fully inflated.The post-deployment angiogram showed a well positioned valve with no paravalvular leak (pvl) and minimal gradient.There was no evidence of pvl.An 85/15 saline-to-contrast mixture was used.Moderate force was required to advance the commander delivery system through the sheath, as it appeared to encounter slight resistance before exiting the distal sheath into the ascending aorta.
 
Additional Manufacturer Narrative
Correction to h6; type of investigation, investigation findings, and investigation conclusion.Update to d9 and h3.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode(s) is not required at this time.The device was returned for examination.A visual inspection of the returned device was performed, and no abnormalities were observed.Functional testing was conducted to evaluate balloon deployment and inflation/deflation time, and the results were found to be within specification.Due to the nature of the complaint event, no applicable dimensional testing was performed.Imaging evaluation demonstrated that the valve initially expanded on the outflow side, with the inflow side taking slightly longer to open.Both the inflow and outflow sides ultimately expanded, and the valve was successfully deployed.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported event was confirmed based on review of imagery provided.Evaluation of the returned product showed that the device conforms to specifications.A review of the dhr, lot history, and complaint history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.As reported, "distal struts may have momentarily hung-up during deployment.The distal portion of the balloon began to inflate initially but seemed to catch, while the proximal portion continued to expand.Once balloon expansion progressed, the distal segment ultimately fully inflated.Moderate force was required to advance the commander delivery system through the sheath, as it appeared to encounter slight resistance before exiting the distal sheath into the ascending aorta." investigation results did not conclusively identify the root cause.The reported event may be related to patient anatomy such as annulus shape, valve morphology, and calcium distribution interacting with balloon deployment.However, 3mensio was not provided.Additionally, the asymmetrical deployment is similar to the constrained inflation as described in a previous investigation; however, there is insufficient evidence to confirm the event is related to sheath's distal tip separation.Furthermore, there was no reported damage to the sheath, and the sheath was not returned for evaluation.Based on the available information, the root cause remains indeterminable.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24406299
Report Number2015691-2026-11293
Device Sequence Number15917396
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)270813(10)66933040
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number66933040
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale